Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

zofran question

the dr put me on zofran a few days ago but i dont want to take it unless i really need to. Did you have any side effects on it?

Answer Question
 
Anonymous

Asked by Anonymous at 1:58 AM on Oct. 22, 2009 in Pregnancy

Answers (5)
  • Whoa! i am assuming it is for nausia? I was treated for leukemia between '91-'96. Zofran was a new drug then. We referred to it as "liquid gold". It was outrageously expensive but it was the only thing that could keep the chemo side effects at bay. The thing about it was that there weren't any side effects either. I was about 13 when we started using it, (it wasn't available for my first round.) I don't think it should pose any problems. I can't imagine having morning sickness that bad. Yuck! Good luck.
    Jennibug

    Answer by Jennibug at 2:22 AM on Oct. 22, 2009

  • thanks, yes i puke up everything and anything its pretty bad....
    Anonymous

    Answer by Anonymous at 2:26 AM on Oct. 22, 2009

  • I've been on zofran for each of my pregnancies. I lose WAY too much weight without it!

    I'm the type that avoids any medical intervention I feel is uneccesary--I even birth at home. But not taking zofran, not gonna happen!
    Anonymous

    Answer by Anonymous at 2:58 AM on Oct. 22, 2009

  • Oh, forgot to talk about side effects though--as far as my research has found, the only major side effects to it would be if you happened to have an allergic reaction to the drug itself, which would be very rare! Otherwise, side effects are mild and don't really pose a risk to your baby. For me, I sometimes get constipated on it, but that's a welcome change from the diahrea I get that accompanies my nausea and vomiting. :/
    Anonymous

    Answer by Anonymous at 3:02 AM on Oct. 22, 2009

  • I have had to take Zofran with 2 of my pregnancies. I have TERRRRRRIBLE morning sickness. This last time, I tried taking it for 2 weeks and developed INTENSE, hideous constipation. I'm talking SEVERE constipation. If you do use this, please consider taking stool softeners. Ask your doc about it. I thought I was going to have to go the ER for it, and this is my 5th baby!! I was drinking lots of water, taking stool softeners, and I still had to quit taking it this time. It never affected me like that before (not that bad, anyway). So, just a head's up!! Good luck!
    MissyWoo

    Answer by MissyWoo at 3:06 AM on Oct. 22, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN